Alert archive / Alabama / Small Craft Advisories in 2019

Small Craft Advisory 23, NWS Mobile, AL

April 8, 2019

NWS Mobile, AL issued this small craft advisory at Apr 8, 2019, 10:33 AM CDT. It took effect at Apr 8, 2019, 3:00 PM CDT. It was in force for 19 hr.

The area

The counties it named.

The facts

Issued
Apr 8, 2019, 10:33 AM CDT (15:33 UTC)
In effect from
Apr 8, 2019, 3:00 PM CDT
Expired
Apr 9, 2019, 10:00 AM CDT
In force
19 hr
Issued by
NWS Mobile, AL

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Mobile, AL wrote its last area forecast discussion before this small craft advisory went out at Apr 8, 7:27 AM CDT, 3 hours 6 minutes earlier.

Area forecast discussion, Apr 8, 7:27 AM CDT, 3 hours 6 minutes before
Area Forecast Discussion
National Weather Service Mobile AL
727 AM CDT Mon Apr 8 2019

.DISCUSSION...See updated information for land areas and aviation
discussion below.

&&

.UPDATE...Updated zones to hightlight the HIGH Risk of rip
currents along the coast of AL and the western FL beyond today,
which has been extended and is now valid today through Tuesday.
12/DS

&&

.AVIATION...
12Z issuance...MVFR to VFR conditions are expected early this
morning for most locations, but isolated areas with IFR ceilings
due to showers and thunderstorms. One line of thunderstorms has
moved east of the area, and another round of showers and storms
currently just beginning to develop over southeast MS and parts of
southwest AL will become better organized and move east across our
forecast area today. A stronger line of thunderstorms just
offshore will affect coastal areas this morning, primarily the
western FL panhandle. Surface winds mainly from the south 15 to
20 knots, but with higher gusts near stronger thunderstorms,
particularly near the coast. 12/DS

&&

.PREV DISCUSSION... /issued 428 AM CDT Mon Apr 8 2019/

NEAR TERM /Now Through Monday night/...The weak mid/upper level
shortwave ridging that was over the forecast area yesterday is
weakening and drifting off to the east as an upper low along the
TX/LA border this morning moves east toward the forecast area
today then moves east across the area tonight. At the surface,
low pressure located along the MS River this morning is expected
to drift slowly east into AL through tonight, while slightly
weakening. We expect that the current line of storms to move east
of our forecast area by around sunrise. After a short break from
the convection this morning, most model guidance indicates another
area/line of showers and storms will develop late this morning
into early afternoon especially across central and eastern
portions of the forecast area. Again, a few of the storms across
the area today could become strong to severe, with damaging winds
and hail being the primary threat. There is a MARGINAL Risk of
severe storms for the entire area today into this evening as the
system moves east across the area, although convective coverage
will decrease somewhat tonight. As the low pressure approaches
today, Bulk Shear (0-6km) increases to around 35 to 45 knots
(mostly unidirectional) this afternoon, with MUCAPE's potentially
increasing to 2000-2500 J/KG. With a little more coverage of
showers and storms earlier in the day today than yesterday, expect
highs to be slightly lower, in the mid to upper 70s. Lows tonight
generally in the lower 60s most areas except for some mid 60s
along the beaches. 12/DS

SHORT TERM /Tuesday Through Wednesday night/...Will begin the
short term with a southern stream upper trof axis from the TN
River Valley to off the LA coast Tuesday AM. An upper low within
the trof axis will be positioned over central and northern AL. At
the surface, an occluding low pressure system over central AL tracks
east northeast over the southeast CONUS Tuesday night. Extending
out from the low, a frontal boundary will have moved east of the
area Tuesday with a post-frontal trof swinging across. The cyclonic
low to mid level curvature in the height field aloft and presence
of post frontal moisture, supports an area of wrap around cloudiness
migrating eastward over the forecast area during the day Tuesday.
A chance of showers and perhaps a few storms possible as well with
passage of modest lapse rates (6.5 to 7C/KM) within the colder
core trof. Wet bulb zero heights ranging from 9.5 to 10 kft would favor
some potential for hail in any convection Tuesday, but this would
be more probable in the presence of strong solar insolation which
would allow for stronger updrafts. For now, we are not expecting
this due to cloud cover. Will continue to monitor. With the upper
trof moving away Tuesday night, drier air overspreads the area
during the remainder of the short term. A weakly reflected surface
high migrates east over the area Wednesday and with plenty of
sunshine expected, daytime highs moderate, lifting into the lower
half of the 80s north of the coast. /10

LONG TERM /Thursday Through Sunday/...A large and deep surface
low pressure system begins to exit the central High Plains
Thursday, lifting up across the upper Mid-West Thursday night.
Attendant cold front drops southeastward and approaches the
forecast area Friday AM. Next chance of showers re-enters the
forecast Thursday night. Chance PoPs continue Friday. The front
makes passage Friday and begins to stall off the coast by Saturday
as a southwest high low flow begins to evolve over the local area
ahead of upstream upper trof advancing eastward over the Four
Corners of the desert southwest. There are indications that
Saturday may trend more unsettled as a series of mid level
impulses in the high level southwest flow brings ascent over the
area within a more modified deep layer moist airmass. By Sunday,
large spread begins to occur with the eastward progression of the
southern stream storm system. The ECMWF slower than the GFS.
Considering the differences, will maintain chance PoPS into
Sunday. Overall, daily highs look to range above seasonal during
the medium range. Overnight lows well above climo. /10

MARINE...A moderate to occasionally strong southerly flow this
morning becomes southwesterly this afternoon and tonight as an area
of low pressure moves toward the marine area from the west. Flow
becomes more west and then northwesterly Tuesday and Tuesday night
as the low moves east to the north of the coastal waters. Lighter
and more variable winds expected midweek as high pressure rebuilds
over the marine area. Light to occasionally moderate onshore flow
redevelops late in the week as another frontal system approaches the
marine area from the west. Small craft should EXERCISE CAUTION today
through Tuesday night, especially offshore Gulf zones and mainly
today and tonight for the Gulf waters closer to the coast and over
area bays. Scattered to numerous showers and storms over the marine
area today, mainly this morning and again this afternoon into early
evening, with a brief break in between. Winds and seas expected to
be locally higher near stronger storms. Showers and storms become
more isolated to scattered across the marine area tonight with no
precipitation expected over the marine area Tuesday night through
Thursday night. Rain chances increase once again late in the week
with the approach of the next front. 12/DS

&&

.MOB WATCHES/WARNINGS/ADVISORIES...
AL...High Rip Current Risk through Tuesday evening for ALZ265-266.

FL...High Rip Current Risk through Tuesday evening for FLZ202-204-206.

MS...None.
GM...None.
&&

This product is also available on the web at:
http://weather.gov/mob
Hazardous weather outlook, Apr 8, 5:08 AM CDT, 5 hours 25 minutes before
Hazardous Weather Outlook
National Weather Service Mobile AL
508 AM CDT Mon Apr 8 2019

ALZ051>060-261>264-FLZ201-203-205-MSZ067-075-076-078-079-091015-
Choctaw-Washington-Clarke-Wilcox-Monroe-Conecuh-Butler-Crenshaw-
Escambia-Covington-Mobile Inland-Baldwin Inland-Mobile Central-
Baldwin Central-Escambia Inland-Santa Rosa Inland-Okaloosa Inland-
Wayne-Perry-Greene-Stone-George-
508 AM CDT Mon Apr 8 2019

This Hazardous Weather Outlook is for portions of south central
Alabama...southwest Alabama...northwest Florida and southeast
Mississippi.

.DAY ONE...Today and Tonight

A MARGINAL RISK of severe storms will be possible across the area
today, primarily across eastern portions of the forecast area
this morning and then, after a short break, across central and
eastern portions of the forecast area again this afternoon.
Damaging straight line winds and hail up to the size of quarters
will be the primary threats.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday

No hazardous weather is expected.

.SPOTTER INFORMATION STATEMENT...

Spotter activation should not be required.

ALZ265-266-FLZ202-204-206-091015-
Mobile Coastal-Baldwin Coastal-Escambia Coastal-
Santa Rosa Coastal-Okaloosa Coastal-
508 AM CDT Mon Apr 8 2019

This Hazardous Weather Outlook is for portions of southwest
Alabama and northwest Florida.

.DAY ONE...Today and Tonight

A MARGINAL RISK of severe storms will be possible across the area
today, primarily across eastern portions of the forecast area
this morning and then, after a short break, across central and
eastern portions of the forecast area again this afternoon.
Damaging straight line winds and hail up to the size of quarters
will be the primary threats.

There is a HIGH RISK of rip currents along the Gulf beaches of
Alabama and northwest Florida through tonight. This will bring
hazardous conditions in the surf through tonight, posing a danger
to swimmers.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday

There is a HIGH RISK of rip currents along the Gulf beaches of
Alabama and northwest Florida Tuesday, a MODERATE RISK Tuesday
night and Wednesday. This will bring hazardous conditions in the
surf today through Wednesday, posing a danger to swimmers.

.SPOTTER INFORMATION STATEMENT...

Spotter activation should not be required.

GMZ630>636-650-655-670-675-091015-
Northern Mobile Bay-Southern Mobile Bay-Mississippi Sound-
Perdido Bay-Pensacola Bay System-Western Choctawhatchee Bay-
Eastern Choctawhatchee Bay-
Coastal waters from Pensacola FL to Pascagoula MS out 20 NM-
Coastal waters from Okaloosa Walton County Line FL to Pensacola
FL out 20 NM-
Waters from Pensacola FL to Pascagoula MS from 20 to 60 NM-
Waters from Okaloosa Walton County Line FL to Pensacola FL from
20 to 60 NM-
508 AM CDT Mon Apr 8 2019

This Hazardous Weather Outlook is for portions of the coastal
waters of Alabama and northwest Florida.

.DAY ONE...Today and Tonight

Moderate to occasionally strong onshore winds will create
hazardous conditions for small craft through tonight.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday

Moderate to occasionally strong winds will continue to create
hazardous conditions for small craft through Tuesday night,
especially over the Gulf waters.

In the hours before

Local storm report, Apr 8, 6:07 AM CDT, 4 hours 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOBILE AL
607 AM CDT MON APR 8 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0517 AM     TSTM WND GST     FORT WALTON BEACH       30.42N 86.63W
04/08/2019  M58 MPH          OKALOOSA           FL   C-MAN STATION

0535 AM     TSTM WND GST     VALPARAISO              30.51N 86.50W
04/08/2019  M47 MPH          OKALOOSA           FL   ASOS

0517 AM     MARINE TSTM WIND FORT WALTON BEACH       30.42N 86.63W
04/08/2019  M58 MPH          OKALOOSA           FL   C-MAN STATION

&&
Local storm report, Apr 8, 6:18 AM CDT, 4 hours 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOBILE AL
618 AM CDT MON APR 8 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0514 AM     TSTM WND GST     3 SE FORT WALTON BEACH  30.40N 86.59W
04/08/2019  M63 MPH          OKALOOSA           FL   MESONET

            63 MPH WIND GUST MEASURED AT OKALOOSA ISLAND
            FISHING PIER.

&&
Local storm report, Apr 8, 6:52 AM CDT, 3 hours 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOBILE AL
652 AM CDT MON APR 8 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0514 AM     TSTM WND GST     3 SE FORT WALTON BEACH  30.39N 86.59W
04/08/2019  M43 MPH          OKALOOSA           FL   MESONET

&&
Local storm report, Apr 8, 7:09 AM CDT, 3 hours 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOBILE AL
709 AM CDT MON APR 8 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0512 AM     TSTM WND DMG     2 ESE FORT WALTON BEACH 30.41N 86.60W
04/08/2019                   OKALOOSA           FL   PUBLIC

            UTILITY LINE DOWN ON FIRST ST AND BROOKS ST.
            PUBLIC REPORT VIA SOCIAL MEDIA. TIME OF
            OCCURRENCE FROM RADAR.

&&
Special weather statement, Apr 8, 9:41 AM CDT, 52 minutes before
Special Weather Statement
National Weather Service Mobile AL
941 AM CDT Mon Apr 8 2019

FLZ203>206-081530-
Okaloosa Inland FL-Okaloosa Coastal FL-Santa Rosa Coastal FL-
Santa Rosa Inland FL-
941 AM CDT Mon Apr 8 2019

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT THE FOLLOWING
COUNTIES...SOUTHWESTERN OKALOOSA AND SOUTHEASTERN SANTA ROSA COUNTIES
UNTIL 1030 AM CDT...

At 940 AM CDT, the strong thunderstorms were located along a line
extending from near Roeville to near Navarre Beach, and moving
northeast at 25 mph.

Winds gusts of 40 to 50 mph will be possible with these storms.

Locations impacted include...
Wright, Fort Walton Beach, Crestview, Niceville, Destin, Valparaiso,
Mary Esther, Ocean City, Baker, Cinco Bayou, Roeville and Navarre
Beach.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3038 8687 3040 8666 3041 8666 3040 8688
      3074 8706 3094 8664 3046 8642 3045 8642
      3046 8643 3052 8650 3046 8649 3048 8659
      3043 8661 3043 8660 3041 8659 3040 8660
      3039 8652 3042 8648 3039 8641 3038 8640
TIME...MOT...LOC 1440Z 242DEG 23KT 3071 8697 3037 8681

The office that day

Everything else NWS Mobile, AL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 7, 10:49 PM CDTSpecial Weather StatementMOBWashington26 min
Apr 7, 11:23 PM CDTSpecial Marine WarningMOB97 min
Apr 7, 11:59 PM CDTSpecial Weather StatementMOBMobile31 min
Apr 8, 12:02 AM CDTSpecial Weather StatementMOBClarke43 min
Apr 8, 12:57 AM CDTSpecial Marine WarningMOB63 min
Apr 8, 1:38 AM CDTSpecial Weather StatementMOBBaldwin52 min
Apr 8, 1:46 AM CDTSpecial Marine WarningMOB89 min
Apr 8, 2:02 AM CDTSpecial Weather StatementMOBMonroe43 min
Apr 8, 2:26 AM CDTSpecial Weather StatementMOBConecuh, Escambia64 min
Apr 8, 3:16 AM CDTSpecial Marine WarningMOB89 min
Apr 8, 3:58 AM CDTSpecial Marine WarningMOB92 min
Apr 8, 4:32 AM CDTSpecial Marine WarningMOB58 min
Apr 8, 4:40 AM CDTSpecial Marine WarningMOB95 min
Apr 8, 6:37 AM CDTSpecial Marine WarningMOB83 min
Apr 8, 8:28 AM CDTSpecial Marine WarningMOB92 min
Apr 8, 8:29 AM CDTSpecial Marine WarningMOB76 min
Apr 8, 9:50 AM CDTRiver Flood WarningMOBChoctaw, Clarke, Washington21 days
Apr 8, 9:50 AM CDTRiver Flood WarningMOBChoctaw, Clarke, Washington21 days
Apr 8, 4:52 AM CDTSevere Thunderstorm WarningMOBOkaloosa38 min
Apr 8, 5:25 AM CDTSevere Thunderstorm WarningMOBOkaloosa31 min
Apr 8, 9:41 AM CDTSpecial Weather StatementMOBOkaloosa, Santa Rosa49 min
Apr 7, 10:07 PM CDTSpecial Weather StatementMOBPerry, Stone53 min
Apr 7, 10:56 PM CDTSpecial Weather StatementMOBGeorge, Greene, Perry, Wayne49 min

Nearby

Small Craft Advisories in Alabama, 2019Every small craft advisory in 2019

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.